question-icon

Why Do I Have Rough Patch On The Right Side Of My Tongue Which Leads To Burning Sensation Every Time I Eat Something Spicy?

default
Posted on Thu, 21 Apr 2022
Question: I have rough patch on the right side of my tongue for more than a month now. It burns most of the time. Spices aggravate the burning. My tongue is also scalloped from the same side. I am non smoker and non drinker.
doctor
Answered by Dr. Prasad (54 minutes later)
Brief Answer:
Suggest trying multivitamins and glycerine.

Detailed Answer:

Hi,

The patch and burning sensation on the tongue seems most likely due to inflammation. Wrong bites resulting in injury can also present similarly, but here there is obvious tongue bite episodes. Since you don't report to have bitten the tongue, we can rule this out.

In this situation I will suggest to start multivitamin supplements for 3 weeks. In addition you can apply glycerine on the affected area before meals. It is known to ease discomfort.

I expect you to get better with this treatment. Incase the problem persists or worsens, you can visit doctor for further evaluation.

Hope this helps. Let me know if you need clarifications.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Prasad (8 hours later)
I have felt that during stress unintentionally I press my same side of the tongue tightly against my teeth. When it comes to my mind that my tongue is pressed, I try to relax my tongue immediately. Is scalloped tongue and rough patch could be a reason of it ? Moreover , is applying kenalog orabase or enziclore gel have developed the roughness ?
doctor
Answered by Dr. Prasad (12 hours later)
Brief Answer:
Topical gels may not be the reason.

Detailed Answer:

Hi,

If you've been biting the tongue repeatedly (though unintentionally), it could be a factor for this situation. You need to stop doing that.
And the tongue applicant both kenalog or enziclor are not directly responsible. In fact, I would suggest continuing enziclor on the affected areas especially before food for a few more days until the pain and burning subsides. In addition as mentioned earlier start vitamins for a few weeks.

If symptoms don't improve in the next few weeks with the aforementioned treatment, consider visiting a dentist for assessment.

Hope I am clear. Let me know if you have any other questions.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Prasad

General & Family Physician

Practicing since :2005

Answered : 3710 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Why Do I Have Rough Patch On The Right Side Of My Tongue Which Leads To Burning Sensation Every Time I Eat Something Spicy?

Brief Answer: Suggest trying multivitamins and glycerine. Detailed Answer: Hi, The patch and burning sensation on the tongue seems most likely due to inflammation. Wrong bites resulting in injury can also present similarly, but here there is obvious tongue bite episodes. Since you don't report to have bitten the tongue, we can rule this out. In this situation I will suggest to start multivitamin supplements for 3 weeks. In addition you can apply glycerine on the affected area before meals. It is known to ease discomfort. I expect you to get better with this treatment. Incase the problem persists or worsens, you can visit doctor for further evaluation. Hope this helps. Let me know if you need clarifications. Regards